Evidence map›Paper›PMID 37034462›Full record

ArticleAmerican journal of ophthalmology case reports2023

Acetazolamide induced noncardiogenic pulmonary edema, an underreported serious adverse event.

Andrew H Schwartz, Sandra Sieminski

Open access · goldAbstract readCase Reports
In one paragraph

Article in American journal of ophthalmology case reports, 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers.

0numbers the graph read from it
0cells of the map it votes in
3citing papers in PubMed
1.5field-weighted citation impact, top 20% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

3 citing papers in PubMed, 6 citations in OpenAlex.

  1. Article
  2. Article
  3. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

2 authors at 1 institution in 1 country.

Andrew H SchwartzUniversity at Buffalo Jacobs School of Medicine and Biomedical Sciences, 955 Main St., Buffalo, NY, 14203, USA.
Sandra SieminskiRoss Eye Institute, 1176 Main St, Buffalo, NY, 14209, USA.
Jacobs (United States) · US

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Purpose: To report a case of acute noncardiogenic pulmonary edema (NCPE) after administration of acetazolamide post routine cataract surgery. Observations: 30 minutes after administration of oral acetazolamide, the patient experienced abdominal pain, nausea, vomiting, diarrhea, and diaphoresis. The patient was taken to the emergency room where she was found to have pulmonary edema. After life threatening respiratory failure resulting in prolonged intubation, the patient was eventually discharged from the hospital. Conclusions and importance: NCPE is a rare but severe adverse effect of acetazolamide and should be considered when prescribing such agents.

Indexed as

AcetazolamideCataract surgeryNon-cardiogenic pulmonary edema

Identifiers

PMID37034462
PMCPMC10074496
OpenAlexW4324339981

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.